• Previous Article
    $ L^1 $ estimates for oscillating integrals and their applications to semi-linear models with $ \sigma $-evolution like structural damping
  • DCDS Home
  • This Issue
  • Next Article
    On the logarithmic Keller-Segel-Fisher/KPP system
September  2019, 39(9): 5403-5429. doi: 10.3934/dcds.2019221

Stochastic homogenization for a diffusion-reaction model

1. 

Department of Mathematics & Statistics, University of Wyoming, East University Avenue, Laramie WY 82071, USA

2. 

Department of Mathematics & ISC, Texas A&M University, College Station, TX, USA

3. 

Multiscale Modeling Laboratory, North-Eastern Federal University, Yakutsk, 677980, Russia

4. 

Alexandru Ioan Cuza University of Iasi, Faculty of Economics and Business Administration, Bd. Carol I, 22, Iasi 700505, Romania

* Corresponding author

Received  November 2018 Published  May 2019

In this paper, we study stochastic homogenization of a coupled diffusion-reaction system. The diffusion-reaction system is coupled to stochastic differential equations, which govern the changes in the media properties. Though homogenization with changing media properties has been studied in previous findings, there is little research on homogenization when the media properties change due to stochastic differential equations. Such processes occur in many applications, where the changes in media properties are due to particle deposition. In the paper, we investigate the well-posedness of the nonlinear fine-grid (resolved) problem and derive limiting equations. We formulate the cell problems and derive the limiting equations, which are deterministic with nonlinear reaction terms. The limiting equations involve the invariant measures corresponding to stochastic differential equations. The obtained results can play an important role for modeling in porous media and allow the use of simplified and deterministic limiting equations.

Citation: Hakima Bessaih, Yalchin Efendiev, Razvan Florian Maris. Stochastic homogenization for a diffusion-reaction model. Discrete and Continuous Dynamical Systems, 2019, 39 (9) : 5403-5429. doi: 10.3934/dcds.2019221
References:
[1]

G. Allaire, Homogenization and two-scale convergence, SIAM J. Math. Anal., 23 (1992), 1482-1518.  doi: 10.1137/0523084.

[2]

H. BessaihY. Efendiev and F. Maris, Homogenization of Brinkman flows in heterogenous dynamic media, SPDE: Analysis and Computations, 3 (2015), 479-505.  doi: 10.1007/s40072-015-0058-6.

[3]

S. Cerrai, Second Order PDE's in Finite and Infinite Dimension. A Probabilistic Approach, Lecture Notes in Mathematics, 1762. Springer-Verlag, Berlin, 2001. doi: 10.1007/b80743.

[4]

S. Cerrai, A Khasminskii type averaging principle for stochastic reaction-diffusion equations, Ann. Appl. Probab., 19 (2009), 899-948.  doi: 10.1214/08-AAP560.

[5]

S. Cerrai and M. Freidlin, Averaging principle for a class of stochastic reaction-diffusion equations, Probab. Theory Related Fields, 144 (2009), 137-177.  doi: 10.1007/s00440-008-0144-z.

[6]

G. Da Prato and J. Zabczyk, Ergodicity for Infinite-Dimensional Systems, London Mathematical Society Lecture Note Series, 229. Cambridge University Press, Cambridge, 1996. doi: 10.1017/CBO9780511662829.

[7]

M. Freidlin and A. Wentzell, Averaging principle for stochastic perturbations of multifrequency systems, Stochastics and Dynamics, 3 (2003), 393-408.  doi: 10.1142/S0219493703000747.

[8]

J. Jacod and P. Protter, Probability Essentials, Universitext, Springer-Verlag, Berlin, 2000. doi: 10.1007/978-3-642-51431-9.

[9]

A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, Applied Mathematical Sciences, 44, Springer-Verlag, New York, 1983. doi: 10.1007/978-1-4612-5561-1.

[10]

R. Temam, Navier-Stokes Equations. Theory and Numerical Analysis. Studies in Mathematics and its Applications 2, North-Holland Publishing Co., Amsterdam-New York, 1979.

[11]

K. Yosida, Functional Analysis. Reprint of the sixth (1980) edition. Classics in Mathematics, Springer-Verlag, Berlin, 1995. doi: 10.1007/978-3-642-61859-8.

show all references

References:
[1]

G. Allaire, Homogenization and two-scale convergence, SIAM J. Math. Anal., 23 (1992), 1482-1518.  doi: 10.1137/0523084.

[2]

H. BessaihY. Efendiev and F. Maris, Homogenization of Brinkman flows in heterogenous dynamic media, SPDE: Analysis and Computations, 3 (2015), 479-505.  doi: 10.1007/s40072-015-0058-6.

[3]

S. Cerrai, Second Order PDE's in Finite and Infinite Dimension. A Probabilistic Approach, Lecture Notes in Mathematics, 1762. Springer-Verlag, Berlin, 2001. doi: 10.1007/b80743.

[4]

S. Cerrai, A Khasminskii type averaging principle for stochastic reaction-diffusion equations, Ann. Appl. Probab., 19 (2009), 899-948.  doi: 10.1214/08-AAP560.

[5]

S. Cerrai and M. Freidlin, Averaging principle for a class of stochastic reaction-diffusion equations, Probab. Theory Related Fields, 144 (2009), 137-177.  doi: 10.1007/s00440-008-0144-z.

[6]

G. Da Prato and J. Zabczyk, Ergodicity for Infinite-Dimensional Systems, London Mathematical Society Lecture Note Series, 229. Cambridge University Press, Cambridge, 1996. doi: 10.1017/CBO9780511662829.

[7]

M. Freidlin and A. Wentzell, Averaging principle for stochastic perturbations of multifrequency systems, Stochastics and Dynamics, 3 (2003), 393-408.  doi: 10.1142/S0219493703000747.

[8]

J. Jacod and P. Protter, Probability Essentials, Universitext, Springer-Verlag, Berlin, 2000. doi: 10.1007/978-3-642-51431-9.

[9]

A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, Applied Mathematical Sciences, 44, Springer-Verlag, New York, 1983. doi: 10.1007/978-1-4612-5561-1.

[10]

R. Temam, Navier-Stokes Equations. Theory and Numerical Analysis. Studies in Mathematics and its Applications 2, North-Holland Publishing Co., Amsterdam-New York, 1979.

[11]

K. Yosida, Functional Analysis. Reprint of the sixth (1980) edition. Classics in Mathematics, Springer-Verlag, Berlin, 1995. doi: 10.1007/978-3-642-61859-8.

[1]

Eduard Marušić-Paloka, Igor Pažanin. Homogenization and singular perturbation in porous media. Communications on Pure and Applied Analysis, 2021, 20 (2) : 533-545. doi: 10.3934/cpaa.2020279

[2]

María Anguiano, Renata Bunoiu. Homogenization of Bingham flow in thin porous media. Networks and Heterogeneous Media, 2020, 15 (1) : 87-110. doi: 10.3934/nhm.2020004

[3]

Zhi Lin, Katarína Boďová, Charles R. Doering. Models & measures of mixing & effective diffusion. Discrete and Continuous Dynamical Systems, 2010, 28 (1) : 259-274. doi: 10.3934/dcds.2010.28.259

[4]

Markus Gahn. Multi-scale modeling of processes in porous media - coupling reaction-diffusion processes in the solid and the fluid phase and on the separating interfaces. Discrete and Continuous Dynamical Systems - B, 2019, 24 (12) : 6511-6531. doi: 10.3934/dcdsb.2019151

[5]

Hassan Khassehkhan, Messoud A. Efendiev, Hermann J. Eberl. A degenerate diffusion-reaction model of an amensalistic biofilm control system: Existence and simulation of solutions. Discrete and Continuous Dynamical Systems - B, 2009, 12 (2) : 371-388. doi: 10.3934/dcdsb.2009.12.371

[6]

Brahim Amaziane, Leonid Pankratov, Andrey Piatnitski. An improved homogenization result for immiscible compressible two-phase flow in porous media. Networks and Heterogeneous Media, 2017, 12 (1) : 147-171. doi: 10.3934/nhm.2017006

[7]

Vsevolod Laptev. Deterministic homogenization for media with barriers. Discrete and Continuous Dynamical Systems - S, 2015, 8 (1) : 29-44. doi: 10.3934/dcdss.2015.8.29

[8]

Shin-Ichiro Ei, Hiroshi Matsuzawa. The motion of a transition layer for a bistable reaction diffusion equation with heterogeneous environment. Discrete and Continuous Dynamical Systems, 2010, 26 (3) : 901-921. doi: 10.3934/dcds.2010.26.901

[9]

Matthieu Alfaro, Thomas Giletti. Varying the direction of propagation in reaction-diffusion equations in periodic media. Networks and Heterogeneous Media, 2016, 11 (3) : 369-393. doi: 10.3934/nhm.2016001

[10]

Yangyang Shi, Hongjun Gao. Homogenization for stochastic reaction-diffusion equations with singular perturbation term. Discrete and Continuous Dynamical Systems - B, 2022, 27 (4) : 2401-2426. doi: 10.3934/dcdsb.2021137

[11]

Mario Ohlberger, Ben Schweizer. Modelling of interfaces in unsaturated porous media. Conference Publications, 2007, 2007 (Special) : 794-803. doi: 10.3934/proc.2007.2007.794

[12]

Lidong Wang, Xiang Wang, Fengchun Lei, Heng Liu. Mixing invariant extremal distributional chaos. Discrete and Continuous Dynamical Systems, 2016, 36 (11) : 6533-6538. doi: 10.3934/dcds.2016082

[13]

Alexander Mielke, Sina Reichelt, Marita Thomas. Two-scale homogenization of nonlinear reaction-diffusion systems with slow diffusion. Networks and Heterogeneous Media, 2014, 9 (2) : 353-382. doi: 10.3934/nhm.2014.9.353

[14]

Oliver Jenkinson. Optimization and majorization of invariant measures. Electronic Research Announcements, 2007, 13: 1-12.

[15]

Siniša Slijepčević. Stability of invariant measures. Discrete and Continuous Dynamical Systems, 2009, 24 (4) : 1345-1363. doi: 10.3934/dcds.2009.24.1345

[16]

Danielle Hilhorst, Hideki Murakawa. Singular limit analysis of a reaction-diffusion system with precipitation and dissolution in a porous medium. Networks and Heterogeneous Media, 2014, 9 (4) : 669-682. doi: 10.3934/nhm.2014.9.669

[17]

Ioana Ciotir. Stochastic porous media equations with divergence Itô noise. Evolution Equations and Control Theory, 2020, 9 (2) : 375-398. doi: 10.3934/eect.2020010

[18]

Laurent Lévi, Julien Jimenez. Coupling of scalar conservation laws in stratified porous media. Conference Publications, 2007, 2007 (Special) : 644-654. doi: 10.3934/proc.2007.2007.644

[19]

Leda Bucciantini, Angiolo Farina, Antonio Fasano. Flows in porous media with erosion of the solid matrix. Networks and Heterogeneous Media, 2010, 5 (1) : 63-95. doi: 10.3934/nhm.2010.5.63

[20]

Cedric Galusinski, Mazen Saad. Water-gas flow in porous media. Conference Publications, 2005, 2005 (Special) : 307-316. doi: 10.3934/proc.2005.2005.307

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (278)
  • HTML views (181)
  • Cited by (3)

[Back to Top]